MAUDE Adverse Event Report: AURIS HEALTH, INC. MONARCH BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID) AND ACCESSORIES

AURIS HEALTH, INC. MONARCH BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID) AND ACCESSORIES
Model Number MBR-000211-A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 07/19/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported during a bronchoscopy procedure the patient experienced a pneumothorax during the removal bronchoscope.The patient was hospitalized, and a chest tube was placed.The chest tube was removed, and the patient was discharged two days later.The target location was left upper lobe (lul).It was reported that a huge snapping and straightening of the bronchoscope occurred during the removal.
 
Additional Manufacturer Narrative
Risk of pneumothorax is documented in (b)(4), rev f, monarch bronchoscope risk management report and is deemed to be acceptable.Based on the information available for this complaint, the root cause of the reported event is related to a known inherent risk of the device and procedure as documented in the labeling.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: the subject scope was connected to a bench test fixture to verify electrical functionality of the camera, light emitting diode (led), and electromagnetic sensors (em).The results showed the bronchoscope to be operating as expected.The scope was then connected to an in-house system and to confirm the functionality of the scope.The results showed the bronchoscope to be operating as expected.The customer reported that the scope appeared to have ¿auto relax without being initiated, no errors occurred on the screen.¿ it was also reported that the case was completed but the patient had suffered a pneumothorax after the scope was removed.A review of the case video showed that fault id: 1001-50-0-0 ¿controller hw error¿ had occurred when the customer was retracting from the patient.A fault id: 1001-50-0-0 ¿controller hw error¿ is defined as ¿when system is in drive mode and pendant is upside down or experiences an impact or experiences free-fall.¿ it is likely that if the customer briefly lost control of the controller, the scope would have lost tension and appeared to have ¿auto relaxed¿.A review of the calibration data obtained from product final acceptance testing revealed all acceptance criteria were met and no anomalies found.Based on the results from the examination, the product met specifications.

Brand Name
MONARCH BRONCHOSCOPE
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID) AND ACCESSORIES
Manufacturer (Section D)
AURIS HEALTH, INC.
150 shoreline dr.
redwood city CA 94065
Manufacturer (Section G)
AURIS HEALTH, INC.
150 shoreline dr.
redwood city 94065
Manufacturer Contact
harminder kaur
150 shoreline dr.
redwood city, CA 94065
5106057113
MDR Report Key15249489
Report Number3014447948-2022-00023
Device Sequence Number17594574
Product Code QNW
UDI-Device IdentifierB634MBR000211A1
UDI-Public+B634MBR000211A1/14D20221010
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K203614
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/10/2022
Device Model NumberMBR-000211-A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2022
Supplement Date Received by Manufacturer09/06/2022
Initial Report FDA Received Date08/18/2022
Supplement Report FDA Received Date09/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown